RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Inform. Primen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Inform. Primen., 2015, Volume 9, Issue 4, Pages 14–28 (Mi ia388)  

Modeling of statistical regularities in financial markets by generalized variance gamma distributions

V. Yu. Korolevab, A. Yu. Korchagina, I. A. Sokolovc

a Faculty of Computational Mathematics and Cybernetics, M.V. Lomonosov Moscow State University, 1-52 Leninskiye Gory, GSP-1, Moscow 119991, Russian Federation
b Institute of Informatics Problems, Federal Research Center Computer Science and Control of the Russian Academy of Sciences, 44-2 Vavilov Str., Moscow 119333, Russian Federation
c Federal Research Center Computer Science and Control of Russian Academy of Sciences

Abstract: Some aspects of the application of generalized variance gamma distributions for modeling statistical regularities in financial markets are discussed. The paper describes elementary properties of generalized variance gamma distributions as special normal variance-mean mixtures in which mixing distributions are the generalized gamma laws. Limit theorems for sums of a random number of independent random variables are presented that are analogs of the law of large numbers and the central limit theorem. These theorems give grounds for the possibility of using generalized variance gamma distributions as asymptotic approximations. The paper presents the results of practical fitting of generalized variance gamma distributions to real data concerning the behavior of financial indexes as well as of fitting generalized gamma distributions to the observed intensities of information flows in contemporary financial information systems. The results of comparison of generalized gamma models with generalized hyperbolic models demonstrate the superiority of the former over the latter. The methods for parameter estimation of generalized gamma models are also discussed as well as their application for predicting processes in financial markets.

Keywords: random sum; normal mixture; normal variance-mean mixture; generalized hyperbolic distribution; generalized variance-gamma distribution; generalized gamma distribution; law of large numbers; central limit theorem.

Funding Agency Grant Number
Russian Foundation for Basic Research 14-07-00041
The work was partly supported by the Russian Foundation for Basic Research (project No.\,14-07-00041a).


DOI: https://doi.org/10.14357/1992264150402

Full text: PDF file (754 kB)
References: PDF file   HTML file

Received: 10.11.2015

Citation: V. Yu. Korolev, A. Yu. Korchagin, I. A. Sokolov, “Modeling of statistical regularities in financial markets by generalized variance gamma distributions”, Inform. Primen., 9:4 (2015), 14–28

Citation in format AMSBIB
\Bibitem{KorKorSok15}
\by V.~Yu.~Korolev, A.~Yu.~Korchagin, I.~A.~Sokolov
\paper Modeling of statistical regularities in financial markets by generalized variance gamma distributions
\jour Inform. Primen.
\yr 2015
\vol 9
\issue 4
\pages 14--28
\mathnet{http://mi.mathnet.ru/ia388}
\crossref{https://doi.org/10.14357/1992264150402}
\elib{https://elibrary.ru/item.asp?id=25133765}


Linking options:
  • http://mi.mathnet.ru/eng/ia388
  • http://mi.mathnet.ru/eng/ia/v9/i4/p14

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:329
    Full text:154
    References:63

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020